Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Suffer from fever, loose motion and vomiting. Given Meftal -P, Ondem and Noragyl-o. Continue medications?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 512 Questions
Hi,My daughter is suffering from fever,loose motion,vomiting since last night .it is fluctuating between 101-103.She is 3.7 Years Old having weight 14 kg.We have given her Meftal -P for fever, Ondem for vomiting & Noragyl-o for loose motion.Shall we change the course or should we continue these medicines.

Posted Sat, 13 Jul 2013 in Child Health
Answered by Dr. Sudha Shree Venkataraman 23 minutes later

Thanks for writing to Health Care Magic.

Fever, loose stools and vomiting indicate that your kid has got a gut infection.

For fever- Paracetamol is the safest medicine. You may give it every 6 hrs. In case fever does not subside, then you may give few doses of Meftal P in between.

For vomiting- Onden can be given thrice a day or when needed.

For loose stools, Noragyl O is an antibiotic which is given when bacterial cause is suspected. Since you have started, please complete the full course for 5 to 7 days. If you had recently traveled or she had taken food from restaurants etc, its advisable that you complete the entire course of antibiotics.

You may continue with same medicines. Be sure the dose is right. And I hope you have consulted a doctor for this.

The main problem in loose stools is that children may go into dehydration if fluids are not given adequately.

Be sure that she drinks well. You may give her plain water, vegetable soups, porridge, ORS, coconut water etc.
Include Rice and Banana in her diet.
Curd in plenty will help.

You may add probiotics like Enterogermina/ Econorm sachets- once a day for five days.

If at any point of time, your daughter has the following problems, please do not hesitate to visit your doctor immediately.
- Dull/ weak
- Non stop fever/ vomiting
- Very less urine (Less than 4 to 5 times in a day)
- Fluid intake is very less
- Blood in stools

It might take a minimum of 4 to 5 days for loose stools to subside.

Hope I have answered your query.
Please do get back if you need further help.

Best wishes,
Dr. Sudha Shree.V

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor